CSN Login
Members Online: 5

You are here

Anybody had an Eye sight degradation while on Oxalyplatin?

steven12
Posts: 52
Joined: Dec 2008

Five years ago during my adjuvant Folfox4 chemo with Oxalyplatin I had a retina detachment followed by Laser Eye surgery. Two years ago I had a recurrence and now I am taking Oxalyplatin with Xeloda and Avastin and noticed some vision problems again. I am not sure is this because of the Oxaly or not so I'd like to hear from you if anybody experienced this.
Thank you and Best wishes to everybody.
Steven

lizzydavis's picture
lizzydavis
Posts: 893
Joined: May 2009

I definitely had eye sight problems while on Folfox. It was difficult to see at times. I usually took a nap. I have noticed better vision after I completed chemo.

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

You bet! Some of us were discussing it in early December.

I thought my retina was detaching because of some vision concerns so went to see the eye surgeon who did my cataract surgery. He said 'loads of floaters' but no retinal tear. My left eye is very bad, yet my eye sight tested out at 20/20 and 20/40. Dr. Harbin said no study has ever been done on the effect of chemo on eyesight and most probably never would because it's not life threatening.

BTW.... I'm 59.

coloCan
Posts: 1956
Joined: Oct 2009

if it is the chemo but it seems I have more difficulty reading books, newspapers and magazines and at time eyes get blurry. Know I need eyes examed; Ill get to that after this, but definitely think chemo's affected vision. Just hope its temporary...Steve

coloCan
Posts: 1956
Joined: Oct 2009

if it is the chemo but it seems I have more difficulty reading books, newspapers and magazines and at time eyes get blurry. Know I need eyes examed; Ill get to that after this, but definitely think chemo's affected vision. Just hope its temporary...Steve

coloCan
Posts: 1956
Joined: Oct 2009

if it is the chemo but it seems I have more difficulty reading books, newspapers and magazines and at time eyes get blurry. Know I need eyes examed; Ill get to that after this, but definitely think chemo's affected vision. Just hope its temporary...Steve

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

While on oxaliplatin, I had trouble focusing while reading or while looking at small things. I had been wearing contact lenses and was and am still no longer able to wear them. I had little lesions start growing on both eyes where the edge of the contact lens was. I think it probably happened because of irritation due to dry eyes. Even regularly putting in "natural tears" didn't help. I just wear glasses full time now.

Lisa

zenmonk
Posts: 198
Joined: Nov 2009

My eyes too have been affected. Used to be 20/20 now I think I need glasses. Its funny but my eyes were fine then I had liver resection surgery and ever since that surgery my eyes have been shot. I didnt even think about a tie between that and oxy.

NBTXGIRL's picture
NBTXGIRL
Posts: 31
Joined: Aug 2009

I just got back from taking Dad to Onc. for lab work. We told him that Dad is having pressure behind eyes, having difficulty seeing, things becoming fuzzy, things going from color to black and white back to color. He has also been having nose bleeds. He is scheduled for a MRI of his head Tuesday afternoon. I will report back.

Kim

maglets's picture
maglets
Posts: 2589
Joined: Jun 2006

yes definitely eye probs on oxy....very little reading because of focus problems.also tearing and freezing up in the cold ...7 months out and much better

mags

P_I_T_A's picture
P_I_T_A
Posts: 133
Joined: Oct 2009

I think it is the oxi or something with the FOLFOX, cause I had Lasik about 4 yrs. ago and have had excellent vision ever since without a single issue. It's usaully in the morning when I first wake up then it seems to get better.

-DJ

KATE58's picture
KATE58
Posts: 300
Joined: Nov 2009

I had problems at night going from
the dark turning on the light,it would be like I
had shades pulled half way down my field of vision.
sometimes only one eye, sometimes both
this would last for a couple minutes ,then clear up.
it stopped completely after i finished folfox.

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

and it got better after it was over...

Kathryn_in_MN's picture
Kathryn_in_MN
Posts: 1258
Joined: Sep 2009

I've had 5 cycles of FOLFOX, and just finished tx#6 without oxy.

I struggle with blurry vision a lot. Tears run down the left side of my face often. It is rare that my right eye tears up, but all the time I have tearing in the left. I don't realize it till my face feels wet. My eyesite has been a lot worse this week than ever before.

I had 20/10 vision all my life, that fell to 20/15 two years ago, with astigmatism. But still, my vision was better than normal. I did start to notice some farsightedness since then. But after starting chemo, I've gone downhill quickly. I decided not to bother going to the optomitrist till I'm done with chemo because I really think it is messing with my vision.

Annabelle41415's picture
Annabelle41415
Posts: 6209
Joined: Feb 2009

I noticed a big difference in my eye sight since I've had chemo. Got new glasses the day before resection in March and when I started chemo my eyes don't focus as well. Not getting new glasses but sure doesn't seem to be the same any more.

Kim

victory10's picture
victory10
Posts: 75
Joined: Dec 2009

its so good to know that others are experiencing similar things that aren't dibilitating but just little nusances. I do notitice that my left eye tearing up. Also on the 3rd day of treatment I just feel like crying. I am not sad or in pain, just the urge to cry. I begin to cry and my eyes hurt every time at first until I've cried a few seconds, so I guess my body want to produce the tears to detox my eyes.

Subscribe to Comments for "Anybody had an Eye sight degradation while on Oxalyplatin?"